I have been on Zoloft for about a week now I started with taking 25mg the first 3 days then went to 50mg. Since I started taking it I feel like my anxiety is worse than it was before. Most of my anxiety occurred at night and I just couldn't wait to fall asleep and make it better but since taking the Zoloft I wake up in the middle of the night having anxiety and panic attacks. Is this normal? Should I try to stick with it? I have always been terrified of taking medicine and I force myself to swallow this pill every night but I am hating the way I have felt since taking it. Please someone help me!
What you are experiencing is totally normal! You are in the first period of having start up side effects. Usually valium is prescribed with it to get you through the hard start. It is easy to give up on Zoloft but trust me when it works it works wonders!!! It took me from being hospitalised with chronic unabating anxiety and insomnia where I thought I had lost my mind and gave me back my life. It takes 6-8 weeks to reach a therapeutic dose and anxiety takes a lot higher dose to work. The side effects are the same regardless of your dose and eventually you won't have any side effects. Good luck and stay strong! If you need. Something extra to help you cope don't hesitate to ask your GP.
Hi Tashamarie, you have to give it several weeks to determine its effectiveness, many people notice an initial worsening of symptoms before things start to improve. Sadly, you have to tough it out and keep your eye on the end of the tunnel.
I totally understand where you are coming from. I too was terrified to take drugs as I was sooo scared of the side effects. I started on 25mg and it has been 1 week so far and things are starting to get better and just can't wait for the 6-8 weeks everyone keeps mentioning.
How are you doing now with things?
I started taking Zoloft 50mg and then my psychiatrist increased it to 75 mg and my anxiety is through the roof right now I'm back to work taking my Clonazepam four times a day again and my head feels like I'm getting zapped and I'm sweating and just overall really bad anxiety so I don't know if it's because she switched me from Adderall to Vyvanse or it's from being switched from paxil to Zoloft because I've taken Vyvanse before with paxil with no probs and I've taken Adderall with paxil no problem but the paxil and the Adderall stopped working for me because I have been taking them since I was 14 years old and I'm 40 now so she switched me to Zoloft and Vyvanse and i weaned off the paxil the way she told me too and then the pharmacist told me that Vyvanse and Zoloft have severe Drug interaction between each other and I cannot take them at the same time in the morning so now I have to take my Vyvanse first thing in the morning and then ...
wait at least 5 5-6 hours to take my Zoloft so now I'm going back to see my psychiatrist tomorrow morning because I don't know whats going on. . feeling very frustrated
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Mar 2012 • 3 answers
Updated 27 Nov 2017 • 31 answers
Updated 23 Jun 2014 • 1 answer
Updated 18 Dec 2014 • 4 answers
Updated 25 Oct 2018 • 1 answer